MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA TTS CUFFED NEONATAL WITH V NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA TTS CUFFED NEONATAL WITH V NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67N030
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: one tracheostomy sample from the reported lot was received in used condition without the original packaging.Immediate visual inspection found no discrepancies or damage in the sample.An inflation test was completed and it was noted that when inflating the unit, it was seen that the pilot balloon was inflated, but all the air was stuck in it.According to the ifu, the balloon was manipulated, and the whole cuff inflated.After the whole cuff inflated, it was deflated and inflated four times, all the times the cuff inflated completely.When measuring the cuff, the percentage for the symmetry was found to be within specification.The balloon and airway assembly operation and assembly were reviewed with no discrepancies.Inflation tests were audited during thirty two (32) units finding no deflated cuffs and no symmetry issues.A review of the manufacturing process was conducted and was considered adequate and correct.A review of the dhr was additionally completed and found no discrepancies.Based on the evidence and testing, the complaint was not confirmed.No fault was found with the device.
 
Event or Problem Description
Information was received that a smiths medical portex bivona tts cuffed neonatal with v neck flange tracheostomy tube pilot balloon inflated, but the cuff did not.No adverse patient effects were reported.

Brand Name
PORTEX BIVONA TTS CUFFED NEONATAL WITH V NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8620892
Report Number3012307300-2019-02715
Device Sequence Number19376450
Product Code JOH
UDI-Device Identifier15021312006216
UDI-Public15021312006216
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/16/2022
Device Model Number67N030
Device Catalogue Number67N030
Device Lot Number3450372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Initial Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1